Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

August 18, 2014Jasper County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 18, 2014, 8:45 PM EDT for Jasper County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2014, 8:45 PM EDT (00:45 UTC)
Expired
Aug 18, 2014, 9:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Jasper County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS82 KFFC 190045
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT MON AUG 18 2014

GAZ049-059-060-190115-
845 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PUTNAM...MORGAN
AND JASPER COUNTIES UNTIL 915 PM EDT...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH ALCOVY...MOVING EAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PUTNAM...
MORGAN AND JASPER COUNTIES THROUGH 915 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE TURTLE COVE...NORTH ALCOVY...EUDORA...
CALVIN...FARRAR...SHADY DALE...CENTRAL GEORGIA EXPERIMENT STATION AND
GODFREY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3342 8341 3335 8354 3337 8385 3340 8383
      3341 8385 3344 8382 3345 8377 3348 8373
      3348 8371 3350 8371 3348 8368 3352 8368
      3353 8355
TIME...MOT...LOC 0044Z 270DEG 35KT 3343 8378

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 7:50 PM EDT, 55 minutes earlier.

Area forecast discussion, Aug 18, 7:50 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT MON AUG 18 2014

.PREV DISCUSSION... /ISSUED 320 PM EDT MON AUG 18 2014/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
STALLED FRONTAL BOUNDARY STRETCHES FROM THE TN VALLEY TO THE
SOUTHERN MID ATLANTIC STATES. A HIGH PRESSURE RIDGE IS SITUATED
ACROSS NORTHERN FL. 500MB ANALYSIS AND WV LOOP SHOWS A POTENT
SHORTWAVE MOVING EAST ACROSS NORTHERN MS. THIS FEATURE WILL BE THE
FOCUS FOR LATE AFTERNOON AND EVENING CONVECTION ACROSS THE CWFA.

THE 16Z HRRR HAS THE BEST HANDLE ON THE ONGOING CONVECTION THIS
AFTERNOON. HAVE TRIED TO ORIENT THE POPS ACCORDING TO CURRENT RADAR
TRENDS AND CLOSE TO THE HRRR SOLUTION. GOOD INSTABILITY DOES EXIST
AT THE SURFACE...BUT LAPSE RATES REMAIN POOR UNTIL THE COLD POOL
ALOFT MOVES OVERHEAD. BY THE TIME THE SHORTWAVE NEARS THE
CWFA...INSTABILITY HAS DECREASED WITH THE LOSS OF HEATING.
HOWEVER...WITH UNIDIRECTIONAL FLOW...STORMS MAY MOVE REPEATEDLY OVER
THE SAME AREAS...WITH LOCALLY HEAVY RAINFALL POSSIBLE. AREAS TO THE
NORTH RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT/EARLY THIS
MORNING...SO ANY TRAINING STORMS OR HEAVY RAINFALL MAY CAUSE SOME
LOCALIZED FLOODING.

BY EARLY TUESDAY...THE POTENT EVENING/OVERNIGHT SHORTWAVE WILL HAVE
MOVED OFF TO THE EAST. MODELS ARE PROGGING ANOTHER...WEAKER...
SHORTWAVE TO MOVE EAST IN THE FLOW TOMORROW. CONFIDENCE IS LOW ON
EXACTLY WHERE CONVECTION WILL DEVELOP TOMORROW.

NLISTEMAA

LONG TERM /WEDNESDAY THROUGH MONDAY/...
LONG TERM FORECAST IS ON TRACK AND HAVE NOT MADE SIGNIFICANT
ADJUSTMENTS. ONE ADDITIONAL POINT TO NOTE IS THAT HEAT INDEX VALUES
ARE CREEPING ABOVE 100 DEGREES SOUTH OF AN ATLANTA TO ATHENS
LINE...WITH PORTIONS OF CENTRAL GEORGIA APPROACHING 105 DEGREES
DURING THE SECOND HALF OF THE WEEK. IF THIS TREND CONTINUES...MAY
NEED A HEAT ADVISORY FOR THESE 105-108 DEGREE VALUES ACROSS THE
SOUTHEAST PART OF THE CWA.

11/ATWELL

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
00Z GFS AND ECMWF ARE IN UNCOMMONLY GOOD AGREEMENT THROUGH THE
EXTENDED FORECAST PERIOD AND CONTINUE THE RECENT TREND OF BUILDING
UPPER-LEVEL HIGH PRESSURE INTO THE CENTRAL GULF COAST REGION AND
LOWER MISSISSIPPI VALLEY FROM MID-WEEK THROUGH NEXT WEEKEND. BY THE
WEEKEND THE UPPER RIDGE IS QUITE STRONG...BUT GEORGIA REMAINS ON THE
EASTERN PERIPHERY. THIS SHOULD ALLOW VERY WARM TEMPERATURES AND
INHIBIT DIURNAL CONVECTION SOMEWHAT...BUT I DO NOT BELIEVE THE
FORECAST AREA IS CLOSE ENOUGH TO THE CENTER OF THE RIDGE TO
ELIMINATE POPS ALTOGETHER.

20

&&

.AVIATION...
00Z UPDATE...
AREA OF TSRA AFFECTING MOST TAF SITES THIS EVENING...THOUGH SHOULD
SEE A DIMINISHING TREND OVER THE NEXT FEW HOURS. EXPECT TO SEE
MVFR CIGS DEVELOP OVERNIGHT AND CANNOT RULE OUT BRIEF IFR CIGS.
CLEARING TOMORROW MORNING BUT HAVE INCLUDED PROB30 DURING THE
AFTERNOON TO COVER CHANCE OF CONVECTION. WINDS W THROUGH THE
PERIOD GENERALLY BETWEEN 5-10KT THOUGH VRB AND GUSTY IN TSRA THIS
EVENING...AND LOW END GUSTS TUESDAY.

//ATL CONFIDENCE...00Z UPDATE...
HIGH ON CONVECTION TONIGHT...MEDIUM ON TIMING OF CLEARING.
MEDIUM ON EARLY MORNING CIGS...LOW ON POTENTIAL IFR DEVELOPMENT.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  91  72  97 /  50  40  30  10
ATLANTA         72  88  73  94 /  60  40  30  10
BLAIRSVILLE     67  84  67  90 /  60  40  30  20
CARTERSVILLE    70  89  71  94 /  60  40  30  10
COLUMBUS        74  92  73  96 /  60  40  30  10
GAINESVILLE     71  89  71  94 /  60  40  30  10
MACON           73  92  72  97 /  60  40  30  10
ROME            71  89  71  95 /  60  40  30  20
PEACHTREE CITY  71  89  71  94 /  60  40  30  10
VIDALIA         75  95  74  97 /  40  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 18, 10:32 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 AM EDT MON AUG 18 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191445-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1032 AM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY
WINDS...LOCALLY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL TO
FREQUENT LIGHTNING.

DISCUSSION...
INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR A FEW STRONG
STORMS THIS AFTERNOON AND EVENING...AND AN ISOLATED SEVERE STORM
CANNOT BE RULE OUT. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO
TONIGHT. WILL HAVE TO CLOSELY MONITOR RAINFALL AMOUNTS FOR
LOCALIZED FLOODING GIVEN POTENTIAL FOR TRAINING AND MULTIPLE
ROUNDS OF PRECIPITATION TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...
OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS.

DISCUSSION...

ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM
DEVELOPMENT SOMEWHAT BY WEDNESDAY INTO NEXT WEEKEND...ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT
FOR WIDESPREAD SEVERE WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE
WEB AT WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 18, 8:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     2 E LUTHERSVILLE        33.21N  84.71W
08/18/2014                   MERIWETHER         GA   911 CALL CENTER

            TWO TREES WERE REPORTED DOWN NEAR LUTHERSVILLE. ONE WAS
            DOWN ON POWER LINES ANOTHER IS DOWN ON A HOUSE.

&&

EVENT NUMBER FFC1400791

AGIBBS
Local storm report, Aug 18, 8:13 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     BENNING HILLS           32.41N  84.93W
08/18/2014                   MUSCOGEE           GA   911 CALL CENTER

            SEVERAL TREES AND A FEW WIRES DOWN IN THE EASTERN PART
            OF COLUMBUS ESPECIALLY ALONG I-185 DOWN NEAR HWY 27.

&&

EVENT NUMBER FFC1400792

TDP
Special weather statement, Aug 18, 8:23 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 PM EDT MON AUG 18 2014

GAZ025-036-037-190100-
823 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN OCONEE...CLARKE AND JACKSON COUNTIES UNTIL 900 PM EDT...

AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NICHOLSON TO NORTH HIGH SHOALS...MOVING
EAST AT 20 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
OCONEE...CLARKE AND JACKSON COUNTIES...INCLUDING AREAS AROUND
CENTER...WESTGATE PARK...OCONEE HEIGHTS...EASTVILLE...NORTH HIGH
SHOALS...BOGART...BEAR CREEK RESERVOIR...NICHOLSON...APPLE VALLEY...
BEECHWOOD HILLS...JAMES HOLLAND YOUTH SPORTS COMPLEX...SANDY CREEK
RECREATION AREA...BARRETTS MILL...ATHENS AND BISHOP. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3417 8337 3412 8335 3405 8339 3401 8329
      3394 8330 3374 8336 3373 8345 3377 8346
      3380 8349 3386 8358 3397 8353 3418 8353
TIME...MOT...LOC 0023Z 270DEG 16KT 3409 8341 3397 8341
          3379 8350
Local storm report, Aug 18, 8:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     SARGENT                 33.43N  84.87W
08/18/2014                   COWETA             GA   911 CALL CENTER

            COWETA COUNTY 911 RELAYED A REPORT OF THREE TREES DOWN.
            ONE IN SARGENT...ONE IN ROSCOE AND ONE IN HANDY.

&&

EVENT NUMBER FFC1400793

AGIBBS
Local storm report, Aug 18, 8:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     FAYETTEVILLE            33.45N  84.45W
08/18/2014                   FAYETTE            GA   911 CALL CENTER

            3 TREES REPORTED DOWN ACROSS THE COUNTY.

&&

EVENT NUMBER FFC1400794

AGIBBS
Special weather statement, Aug 18, 8:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT MON AUG 18 2014

GAZ049-059-060-190115-
845 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PUTNAM...MORGAN
AND JASPER COUNTIES UNTIL 915 PM EDT...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH ALCOVY...MOVING EAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PUTNAM...
MORGAN AND JASPER COUNTIES THROUGH 915 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE TURTLE COVE...NORTH ALCOVY...EUDORA...
CALVIN...FARRAR...SHADY DALE...CENTRAL GEORGIA EXPERIMENT STATION AND
GODFREY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3342 8341 3335 8354 3337 8385 3340 8383
      3341 8385 3344 8382 3345 8377 3348 8373
      3348 8371 3350 8371 3348 8368 3352 8368
      3353 8355
TIME...MOT...LOC 0044Z 270DEG 35KT 3343 8378

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:03 PM EDTSpecial Weather StatementFFCSpalding27 min
Aug 18, 8:23 PM EDTSpecial Weather StatementFFCClarke, Oconee37 min
Aug 18, 8:23 PM EDTSevere Thunderstorm WarningFFCButts, DeKalb, Henry, Newton, Rockdale37 min
Aug 18, 8:51 PM EDTSpecial Weather StatementFFCMadison, Oglethorpe24 min
Aug 18, 8:57 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Walton33 min
Aug 19, 10:41 AM EDTSpecial Weather StatementFFCLaurens, Montgomery, Telfair, Treutlen, Wheeler34 min
Aug 19, 11:19 AM EDTSpecial Weather StatementFFCMontgomery, Toombs, Treutlen26 min
Aug 19, 11:43 AM EDTSpecial Weather StatementFFCToombs17 min
Aug 19, 4:31 PM EDTSpecial Weather StatementFFCTreutlen29 min
Aug 19, 4:32 PM EDTSpecial Weather StatementFFCJohnson28 min
Aug 19, 4:57 PM EDTSpecial Weather StatementFFCTreutlen33 min
Aug 19, 5:13 PM EDTSpecial Weather StatementFFCMuscogee32 min
Aug 19, 5:41 PM EDTSpecial Weather StatementFFCLaurens34 min
Aug 19, 5:44 PM EDTSpecial Weather StatementFFCTreutlen31 min
Aug 19, 5:54 PM EDTSpecial Weather StatementFFCCobb21 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.